Announcement

Collapse
No announcement yet.

fentanyl

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    fentanyl

    doctor took me off kapnol yesterday because the constipation was bad. he gave me a fentanyl 75mg patch to try , would be good to hear anyones opinions or experience with it Andrew

    #2
    Hi Andrew, me again

    All opioids cause constipation, it’s a common and well-known side effect. Your doctor will know this. If you read the info leaflet in the pack of patches, it’s well flagged. This is because opioids increase the tone and decrease the propulsive contractions of the smooth muscle of the gastrointestinal tract.

    Fentanyl is much stronger than morphine and is given for severe chronic pain – your dose, which is 75mcg per hour – is the equivalent of 150-205mg of oral morphine per day.

    On this side of the world, doctors tend to use neuropathic analgesics mostly, and, yes, occasionally morphine or codeine, but I’ve never heard of anything as strong as fentanyl used for MND associated pain.

    Ellie.
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Spinal (hand) Onset.
    Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

    Comment


      #3
      Hi Andrew

      Be very careful with Fentanyl a highly addictive opiate, and much stronger then morphine as Ellie stated.

      CCxx

      Comment


        #4
        only had patch on for 2 hours when i started to feel really weird like i was having a bad trip anxious and spaced out and couldn't breathe properly . called an ambulance and was in a&e for 6 hours . all good now won't be trying that again any time soon .. i actually felt good for first 2 hours

        Comment


          #5
          I was going to say before you try a T.E.N.S machine ,when I didn't have bad anxiety or panic attacks- it was almost instant relief ,no side effects from a tens machine .

          Comment


            #6
            Andrew, I'd look to change doctor if I were you. You were give a dose equating to about 10x your morphine dose, which is nothing short of irresponsible and you may have had even worse complications.
            ​Diagnosed 03/2007. Sporadic Definite ALS/MND Spinal (hand) Onset.
            Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

            Comment


              #7
              I would consider changing doctors too Andrew. That doctor did more harm then good, clearly the risks outweighed the benefits he should have known this.

              xox

              Comment

              Working...
              X